MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010212
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Insufficient Information (4580)
Date of Event 08/06/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio mesh (device #2).An additional emdr was submitted to represent the bard flat mesh (device #1).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol marlex mesh and ventrio on (b)(6) 2013 and/or (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol marlex mesh and ventrio on (b)(6) 2013 and/or (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with incarcerated ventral hernia thereby underwent open repair with the implant of ventrio mesh (device #1).Per operative notes, ¿patient had a large ventral hernia.Adhesions from the small bowel within the hernia into the anterior abdominal wall, which were carefully lysed.A ventrio hernia patch (device #1) was used to reconstruct the abdominal wall using sutures.¿ on (b)(6) 2013, patient was diagnosed with infected ventral hernia mesh thereby underwent removal of mesh (device #1) and small bowel resection.Per operative notes, ¿patient¿s previous midline scar was excised.The mesh, there appeared to be several loops of bowel that were densely adherent to the mesh.Dissection was completed on both sides of the infected mesh (device #1).Appeared to be small fistulous tracts with the mesh.There was a small amount of pus coming from the phlegmonous mass.The small bowel was resected.¿ on (b)(6) 2014, patient was diagnosed with incarcerated right inguinal hernia thereby underwent open repair with the implant of bard flat mesh (device #2).Per operative notes, ¿the patient had 2 large defects in the posterior wall and the hernia sac was opened and the appendix and colon were reduced to the abdominal cavity.A bard flat mesh (device #2) was secured to the inguinal ligament using prolene sutures." on (b)(6) 2015, patient was diagnosed with epididymal cyst & testicular mass thereby underwent right inguinal exploration and excision of epididymal cyst.Per operative notes, ¿there was dense scar tissue.Expose the right cord structures to isolate them from the mesh.¿ attorney alleges that the abscess, infection, pain, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information provided, there is no change to the initial determination, no conclusions can be made.Per medical records review, about 6 months post implant of ventrio mesh, patient was diagnosed with infection, fistula, adhesions, abscess and scar tissue thereby underwent repair with mesh removal.The instructions-for-use supplied with the device list infection, fistula, adhesions as possible complications.The warnings section of the ifu states, ¿if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require the removal of the device.¿.Review of manufacturing records confirms product was manufactured to specification.Note, the manufacturing date (15-aug-2012) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventrio mesh (device #1).An additional supplemental emdr was submitted to represent the bard flat mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12105299
Report Number1213643-2021-05478
Device Sequence Number4508650
Product Code FTL
UDI-Device Identifier00801741016394
UDI-Public(01)00801741016394(17)150828(10)HUWH0417
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2015
Device Catalogue Number0010212
Device Lot NumberHUWH0417
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age53 YR
Patient SexMale
Patient Weight131 KG